Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 26, 2004, 6:01 AM CDT for Franklin County, Alabama. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 6:01 AM CDT (11:01 UTC)
- Expired
- Jun 26, 2004, 8:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 84 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 261103 FFWHUN ALC059-261300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 601 AM CDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEAST FRANKLIN COUNTY IN NORTHWEST ALABAMA * UNTIL 800 AM CDT * AT 601 AM CDT...WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL WAS OCCURRING JUST EAST OF PHIL CAMPBELL. RADAR ESTIMATES BETWEEN 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 5 AM. * SOME LOCATIONS AFFECTED INCLUDE... PHIL CAMPBELL DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3443 8755 3433 8754 3432 8776 3442 8777 $$ SS
2 follow-up statements
000 WGUS74 KHUN 261130 FFSHUN ALC059-261300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 630 AM CDT SAT JUN 26 2004 ...A FLASH FLOOD WARNING CONTINUES FOR SOUTHEAST FRANKLIN COUNTY UNTIL 800 AM CDT... AT 630 AM CDT...RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS SOUTHEASTERN FRANKLIN COUNTY. CURRENT INDICATIONS ARE THAT THE RAIN WILL LIKELY TAPER OFF WITHIN THE NEXT 30 MINUTES. HOWEVER...RADAR ESTIMATES INDICATE THAT AROUND TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNED AREA SINCE 5 AM. ANY ADDITIONAL RAINFALL WILL CAUSE RUNOFF PROBLEMS THIS MORNING. SOME LOCATIONS AFFECTED THROUGH 800 AM CDT INCLUDE... PHIL CAMPBELL...POSEY MILL AND SURROUNDING AREAS. MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE FLOOD. LAT...LON 3445 8755 3432 8754 3432 8773 3447 8773 $$
000 WGUS74 KHUN 261249 FFSHUN ALC059-261310- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 750 AM CDT SAT JUN 26 2004 ...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY IS BEING ALLOWED TO EXPIRE... AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HUNTSVILLE. LAT...LON 3453 8808 3436 8809 3434 8756 3450 8756 $$ MR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:08 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 26, 3:08 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 308 AM CDT SAT JUN 26 2004 .DISCUSSION... MAIN COLD FRONT OVER NE TN WITH TEMPS IN THE 50S BEHIND THE FRONT WHILE AHEAD OF THE FRONT TEMPS ARE MAINLY IN THE UPPER 60S. DEWPOINTS REALLY DROP OFF BEHIND FRONT TO THE LOWER 50S AND UPPER 40S OVR NRN MO. THICKNESS LINES SHOWS THAT THE COOL AIR WILL NOT MAKE IT THIS FAR SOUTH. ALSO MOSTLY CLOUDY SKIES WITH A FEW BREAKS IN THEM IS ALLOWING FOR PATCHY FOG AT A FEW LOCATIONS. WILL WAIT CLOSER TO PRESS TIME TO SEE HOW WIDESPREAD THE FOG GETS BEFORE DECIDING WHETHER TO ADD TO ZONES. MODELS ALL SHOW THAT A WEAK COLD FRONT WILL PUSH THRU CWA AND STALL OUT OVR SRN AL TODAY. AT 5H...A WEAK TROF NOW OVR MS WILL MOVE EAST TODAY AND WITH LOTS OF LOW LEVEL MOISTURE AND WEAK INSTABILITIES ACROSS CWA...MIGHT KICK OFF A FEW SHRA/TSRA TODAY. RADARS DOES SHOW A FEW SHOWERS OVER NW MS ATTM. THUS WILL GO WITH A 20 POP FOR ALL CWA TODAY. SHOULD SEE SOME SUN BY AFTERNOON...BUT OVERALL WILL KEEP MOSTLY CLOUDY WITH TEMPS IN THE LOWER 80S. FOR TONIGHT...ANOTHER 5H TROF NOW OVER SRN TX WILL MOVE SLOWLY NE. ALSO COLD FRONT WILL BEGIN TO GO BACK NORTH AS WARM FRONT. THIS COMBINATION WILL KEEP THE SLIGHT CHC OF PCPN ACROSS CWA. BY SUNDAY/SUNDAY NIGHT 5H WAVE CONTINUES TO SLOWLY MOVE NORTHEAST WHILE AT THE SFC A LOW WILL MOVE ACROSS TN...SIMILAR TO YESTERDAY. THIS WILL INCREASE VV AND THE CHC OF PCPN OVER CWA...WILL GO LIKELY POPS. MONDAY...THE SFC LOW WILL HEAD INTO THE NERN US AND DRAG A COLD FRONT INTO CWA BY MONDAY EVENING. 8H WINDS ARE ARND 40 KTS MONDAY AFTN...THIS MAY KICK OFF SOME STRONG TSRA. GFS LOOKS TO HAVE THE USUAL CONVECTIVE FEEDBACK FOR QPF. WILL GO WITH A 50 POP DURING THE DAY AND 30 FOR MONDAY NIGHT. REST OF FCST...THIS IS WHERE A BIG CHANGE IN THE MODEL OCCURS... YESTERDAY GFS HAD PCPN/CLOUDS...NOW IT LOOKS LIKE PARTLY CLOUDY. STILL THINKING IF I WILL ADD LOW POPS TO THIS TIME FRAME...MIGHT GO WITH A AFTN/EVENING SHRA/TSRA. FRIDAY NIGHT AND SATURDAY LOOKS TO HAVE A BETTER CHC OF PCPN AS A 5H WAVE IS PROGGED TO APPROACH ALABAMA. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 82 65 80 68 / 20 20 60 60 SHOALS 83 65 81 69 / 20 20 60 60 CULLMAN 83 66 81 69 / 20 20 60 60 FAYETTEVILLE 81 64 79 67 / 20 20 60 60 FT PAYNE 81 66 80 68 / 20 20 60 60 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Jun 26, 5:00 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CDT SAT JUN 26 2004 ALZ001>010-016-TNZ076-096-097-261830- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 500 AM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... SOME ONGOING MINOR FLOODING WILL CONTINUE TODAY IN SOME LOCATIONS. CONSULT FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL INFORMATION. OTHERWISE...THE COMBINATION OF A WEAK FRONTAL BOUNDARY IN THE VICINITY AND ABUNDANT LOW LEVEL MOISTURE...WILL RESULT IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. THE AREAL COVERAGE AND PRECIPITATION AMOUNTS WILL BE MUCH LESS THAN THE PREVIOUS COUPLE OF DAYS...BUT A FEW LOCATIONS MAY RECEIVE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)... AN APPROACHING UPPER LEVEL SYSTEM WILL INTERACT WITH ENTRENCHED GULF MOISTURE TO BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY ON SUNDAY. LOCALLY HEAVY RAINFALL IS ONCE AGAIN POSSIBLE SUNDAY AFTERNOON AND EVENING. ADDITIONAL HEAVY RAIN... COUPLED WITH SATURATED SOIL CONDITIONS...COULD RESULT IN ISOLATED FLOODING PROBLEMS. A RETURN TO A MORE TYPICAL SUMMERTIME PATTERN OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IS ANTICIPATED FOR MUCH OF THE UPCOMING WORK WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 15/CBD
In the hours before
Special weather statement, Jun 26, 5:53 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 553 AM CDT SAT JUN 26 2004 ALZ003-004-261200- FRANKLIN AL-LAWRENCE- 553 AM CDT SAT JUN 26 2004 ...HEAVY RAIN OVER SOUTHEAST FRANKLIN COUNTY ALABAMA... SLOW MOVING THUNDERSTORMS OVER SOUTHEAST FRANKLIN COUNTY ALABAMA WAS DUMPING HEAVY RAIN JUST EAST OF THE PHIL CAMPBELL AREA. RADAR ESTIMATES OF 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 5 AM. THESE STORMS WERE MOVING EAST AROUND 5 MPH. SINCE THE GROUND IS NEARLY SATURATED FROM RECENT HEAVY RAIN...LOCALIZED FLOODING CAN BE EXPECTED IN EXTREME SOUTHEAST FRANKLIN COUNTY ALABAMA. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR FURTHER WEATHER AND HYDROLOGIC INFORMATION. 07
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:27 AM CDT | Flash Flood Warning | HUN | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.